Heavy Snow, Audrain
- When
- February 25, 8:00 PM CST to February 26, 12:00 PM CST
- Where
- Audrain forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.216, -91.842 (the zone’s center; the record gives no point)
Thunder snow hits parts of Central and Northeast Missouri stating late night on 2/25 and continuing during the early morning of 2/26. Snowfall amounts ranged from 6 - 7 inches in Central MO to 8 - 9 inches in Northeast MO.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunder snow hits parts of Central and Northeast Missouri stating late night on 2/25 and continuing during the early morning of 2/26. Snowfall amounts ranged from 6 - 7 inches in Central MO to 8 - 9 inches in Northeast MO.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 25, 6:11 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CST MON FEB 25 2013
.SHORT TERM...
ISSUED AT 306 PM CST MON FEB 25 2013
(TONIGHT AND TUESDAY)
...WINTER STORM WARNING AND ADVISORY CONTINUES THROUGH TOMORROW...
FORECAST WAS UPDATED EARLIER TO EXPAND WINTER STORM WARNING AND
ADVISORY A BIT TO THE EAST. THE 12Z NAM WAS SLIGHTLY FARTHER SOUTH
WHICH SUGGESTS THAT RAIN/SNOW LINE WILL BE SLIGHTLY FARTHER TO THE
SOUTHEAST. STILL PREFER THE ECMWF WHICH HAS A VERY CONSISTENT TRACK
WITH THIS SYSTEM. THE ECMWF FORECAST SOUNDINGS ALSO DEPICT ALL SNOW
AT KCOU AND KUIN WITH THIS SYSTEM.
WITH THIS SAID...THERE REMAINS SOME UNCERTAINTY WITH HOW QUICKLY THE
RAIN/SNOW LINE WILL MOVE EAST TONIGHT AND EARLY TOMORROW WHICH WILL
ULTIMATELY DETERMINE HOW FAR EAST THE HEAVY SNOW WILL FALL IN THE
CWA. THERE WILL BE A WEDGE OF WARM AIR CENTERED AROUND 850MB WRAP
AROUND THE LOW WHICH WILL KEEP THE TRANSITION LINE FROM MOVING TOO
QUICKLY TO THE EAST. HAVE ALSO INCLUDED A MIX OF SLEET IN THE
TRANSITION ZONE AS THIS WARM WEDGE MAY BE ENOUGH TO PARTIALLY MELT
SNOW FALLING IN THE 900-800MB LAYER.
CURRENT OBSERVATIONS AND MODEL RUNS SUGGEST THAT THE ONSET OF
PRECIPITATION WILL MOVE SLIGHTLY SLOWER NORTHEAST INTO THE
NORTHERN CWA THIS EVENING...SO I SHOWN A SLOWER PROGRESSION OF THE
PRECIPITATION INTO THE AREA TONIGHT. THERE WILL BE TREMENDOUS
ASCENT FROM CENTRAL MO INTO WEST CENTRAL IL TONIGHT WITH THE
APPROACHING UPPER LOW COMBINING STRONG MID LEVEL FRONTOGENESIS.
THIS SHOULD PRODUCING SOME HEAVY SNOWFALL RATES IN THE WARNING
AREA. THERE IS ALSO A SMALL CHANCE OF ELEVATED THUNDERSTORMS WITH
THIS SYSTEM WHICH COULD RESULT IN LOCALLY HIGHER TOTALS.
ACCUMULATING SNOWFALL LOOKS TO CONTINUE INTO TUESDAY AFTERNOON AS
THE DEFORMATION BAND LINGERS OVER NORTHEAST MO/W CENTRAL IL.
PRECIPITABLE WATER ARE VERY HIGH FOR LATE FEBRUARY. IN ADDITION TO
SUPPLYING MOISTURE FOR THE HEAVY SNOW...THERE WILL LIKELY BE
MODERATE OF POSSIBLE HEAVY RAINFALL RATES OVER THE SOUTHERN AND
EASTERN PARTS OF THE CWA.
BRITT
&&
.LONG TERM...
ISSUED AT 306 PM CST MON FEB 25 2013
(TUESDAY NIGHT INTO THURSDAY)
STILL LOOKS LIKE A EAST-WEST UPPER TROUGH WILL LINGER OVER THE AREA
AS THE LOW LIFTS NORTHEAST INTO THE GREAT LAKES. WILL KEEP GOING
LIGHT SNOW CHANCE GOING WEDNESDAY AND WEDNESDAY NIGHT WITH ONLY
MINOR ACCUMULATIONS. THE CLOUDS AND COLD 850MB TEMPERATURES WILL
KEEP TEMPERATURES BELOW NORMAL.
(THURSDAY NIGHT - NEXT MONDAY)
THERE IS GOOD MODEL AGREEMENT ON THE PRIMARY PATTERN THROUGH THIS
PERIOD OF A LONGWAVE TROF DOMINATING ERN NOAM WITH A PERSISTENT
POLAR VORTEX OVER SRN HUDSON/S BAY...AND THIS SHOULD GIVE US A
PERIOD OF BELOW AVERAGE TEMPS. WHERE THE DIFFERENCES CROP IN ARE ON
THE MULTITUDE OF SHORTWAVES THAT ARE EXPECTED TO DROP THRU THE FA
DURING THIS TIME FROM THE NW FLOW THAT WILL BE IN PLACE...AND THIS
WILL AFFECT OUR PCPN FCST.
AS IT STANDS NOW...BEST CHCS FOR PCPN BASED ON GOOD AGREEMENT OF
REASONABLY STRONG DISTURBANCES DURING THIS PERIOD WILL BE EARLY...ON
THURSDAY NIGHT AND FRIDAY...AS A SHORTWAVE DEEPENS TO OUR SW AND
CLOSES OFF JUST TO THE SE OF THE FA. MOISTURE WILL BE SOMEWHAT
LIMITED AND SYSTEM DOES NOT MATURE UNTIL IT IS DOWNSTREAM FROM OUR
AREA...TO WHERE IT CAN KICK LIFT SUFFICIENTLY FAR TO THE N AND WILL
PROBABLY ARRIVE TOO LATE...AND SO FOR NOW WILL GO WITH CLIMO POPS OF
20PCT. A BETTER PCPN OPPORTUNITY WILL THEN APPEAR FOR THE VERY END
OF THE PERIOD NEXT MONDAY AND BEYOND...WITH A MUCH STRONGER
SHORTWAVE TO APPROACH...CLOSE OFF BEFORE MOVING THRU...AND HAVE A
DIRECT IMPACT GIVEN ITS CURRENT TRACK. HAVE ADDED IN CHC CATEGORY
POPS JUST BEYOND NEXT MONDAY FOR NEXT MONDAY NIGHT WITH THIS SYSTEM
WHICH COULD DROP ACCUMULATING SNOW IF IT PANS OUT. BUT FAR ENOUGH
OUT WITH US ENTERING A PERIOD OF THERMAL UNCERTAINTY WITH EARLY
MARCH WHERE A LOT CAN HAPPEN BETWEEN NOW AND THEN.
OTHERWISE...MAX TEMPS IN THE 30S TO NEAR 40 APPEAR TO BE THE RULE
THRU THIS PERIOD DESPITE ENTERING THE MONTH OF MARCH WHERE AVERAGE
MAXES ARE IN THE UPR 40S-LO 50S.
TES
&&
.AVIATION...
ISSUED AT 547 PM CST MON FEB 25 2013
A DEVELOPING STORM SYSTEM WILL BRING SEVERAL HOURS OF PCPN TO THE
TERMINALS DURING THIS TAF PD. BECAUSE OF THE LOCATION OF KUIN WITH
RESPECT TO THE CENTER OF THE STORM SYSTEM...MODERATE SNOW COULD
PERSIST FOR SEVERAL HOURS LONGER AT KUIN THAN WAS DEPICTED IN THE
00Z TAF. PCPN IS EXPECTED TO BE PURE SNOW AT KUIN...RAIN CHANGING
TO SNOW AT KCOU...AND MOSTLY RAIN AT KCPS/KSUS WITH SOME SNOW
MIXED IN AS THE PCPN STARTS WINDING DOWN TOMORROW. THERE HAVE BEEN
SOME REPORTS THIS EVENING OF A VERY BRIEF PD OF SLEET MIXED IN
WITH THE RAIN AT PCPN ONSET /DUE TO EVAPORATIVE COOLING EFFECTS/
HOWEVER THE DURATION OF ANY SLEET AT THE TERMINALS IS EXPECTED TO
BE TOO BRIEF TO INCLUDE IN THE TAFS ATTM. WILL CONTINUE TO MONITOR
MIXED PCPN TRENDS TONIGHT AND AMD THE TAFS IF THAT THINKING
CHANGES. INITIALLY ELY WINDS WILL BACK AND BECOME NELY TONIGHT
THEN CONTINUE BACKING AND BECOME NWLY TOMORROW AFTER THE STORM
SYSTEM HAS MOVED OFF TO THE EAST. ONCE IFR CONDITIONS DVLP LATER
TONIGHT...THOSE LOWER CIGS ARE EXPECTED TO PERSIST THROUGH THE END
OF THE 24HR TAF PD.
SPECIFICS FOR KSTL...A DEVELOPING STORM SYSTEM WILL BRING SEVERAL
HOURS OF RAIN TO KSTL WITH SOME SNOW MIXED IN TOMORROW AFTN AS THE
PCPN IS WINDING DOWN. THERE HAVE BEEN SOME REPORTS THIS EVENING OF
A VERY BRIEF PD OF SLEET MIXED IN WITH THE RAIN AT PCPN ONSET /DUE
TO EVAPORATIVE COOLING EFFECTS/ HOWEVER THE DURATION OF ANY SLEET
AT KSTL IS EXPECTED TO BE TOO BRIEF TO INCLUDE IN THE TAF ATTM.
WILL CONTINUE TO MONITOR MIXED PCPN TRENDS TONIGHT AND AMD THE TAF
IF THAT THINKING CHANGES. INITIALLY ELY WINDS WILL BACK AND BECOME
NELY TONIGHT THEN CONTINUE BACKING AND BECOME NWLY TOMORROW AFTER
THE STORM SYSTEM HAS MOVED OFF TO THE EAST. ONCE IFR CONDITIONS
DVLP LATER TONIGHT...THOSE LOWER CIGS ARE EXPECTED TO PERSIST
THROUGH THE END OF THE 30HR TAF PD.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING UNTIL 6 PM CST TUESDAY FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU
MO-MONROE MO-RALLS MO-SHELBY MO.
WINTER WEATHER ADVISORY UNTIL 6 PM CST TUESDAY FOR GASCONADE MO-
LINCOLN MO-MONTGOMERY MO-OSAGE MO-PIKE MO-WARREN MO.
IL...WINTER STORM WARNING UNTIL 6 PM CST TUESDAY FOR ADAMS IL-BROWN
IL.
WINTER WEATHER ADVISORY UNTIL 6 PM CST TUESDAY FOR PIKE IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CST MON FEB 25 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 358 PM CST MON FEB 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAVY SNOW IS LIKELY TONIGHT ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. A WINTER STORM WARNING IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HEAVY SNOW WILL CONTINUE ACROSS CENTRAL AND NORTHEAST MISSOURI ON TUESDAY AS WELL AS WEST CENTRAL ILLINOIS. SNOW IS EXPECTED TO TAPER OFF FROM WEST TO EAST THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT THE ONSET OF WINTRY PRECIPITATION AND SNOWFALL ACCUMULATIONS. BRITT
The national radar mosaic for the moment the first event began.
8 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435266, 435267, 435268, 435269, 435270, 435271, 435272, 435273.